MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ BACTISEAL & SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ BACTISEAL & SG
Catalog Number 828807PL
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas valve (id: 828804pl) was implanted on (b)(6) 2023.The patient came back for a shunt revision due to the valve not flowing properly, patient symptoms did not improve, therefore, the valve was removed and replaced on (b)(6) 2023.It was tested with a monometer which confirmed it was not draining properly.The valve was set at setting 3 but did not drain properly based on that setting.The patient symptoms improved after the valve was changed and doing better now.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields:  d9, g3, g6, h2, h3, h6, h10.Unique device identification (udi): (b)(4).The certas valve (id 828806) was returned for evaluation.Failure analysis - the position of the cam when valve was received was at setting 2.The valve was visually inspected; no defects noted.The valve passed the tests for programming, occlusion, leaks, reflux and siphon guard.The valve failed the test for pressure.The valve was dismantled and was examined under microscope at appropriate magnification.Biological debris was noted on the ruby ball and on flat spring of cam/ball arm assembly.Root cause - the root cause for the issue reported by the customer, is due to biological debris and protein build found on the ruby ball and on flat spring of cam/ball arm assembly.
 
Additional Manufacturer Narrative
Device history record (dhr) update¿ the product code 82-8807pl with lot 6979000, conformed to the specifications when released to stock.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ BACTISEAL & SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17209559
Report Number3013886523-2023-00189
Device Sequence Number6798762
Product Code JXG
UDI-Device Identifier10381780521280
UDI-Public(01)10381780521280(17)240430(10)6979000
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828807PL
Device Lot Number6979000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/17/2023
03/12/2024
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/28/2023
03/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown